I have recently been put on Warfarin for Paroxysmal Atrial Fib. I feel miserable and anxious on this drug. They continue to up my dose, 11mg. at present. I have decided to quit the Warfarin but wonder how to go about this. Do I quit cold turkey or taper off? Anyone else has quit Warfarin and how did you do it?
My symptoms on Warfarin:
feeling spaced out
In short, I hate this drug and feel FAR worse on this drug then I ever felt without it. I am healthy with no underlying risk factors. All I have is the occasional run of A-Fib which is usually self-limiting.
I am so fed-up with having drugs thrown at me that make me feel like crap just because it is protocol. No one seems to take the trouble to even consider whether I actully am better off taking this.
I wish, wish, wish they would consider ablation and give me a chance to actually have this fixed.
Sorry, just venting here.
Back to my question...How do I stop Warfarin. Don't tell me to contact my Dr. who is vacationing and left us with a replacement who thinks nothing of forgetting to write new orders for INR's and leaving patients wondering for days whether they are going to bleed to death over the weekend.
If I sound frustrated it is probably because I am...BIG TIME!
From what you say I am surprised that you are on Warfarin, with what appears to be only one risk factor I wonder why you are not on just an apirin a day... maybe even a 1/2 aspirin. I personally don't think much of the low dose aspirin (81 mg).
I have on many occassions stopped my warfarin for medical procedure reasons. I take only 5 mg a day. So, in my exlperience on can stop "cold turkey" without any problems other than an increased chance of blood clots and storke. I have several risk factors, oncluding permenant AFib, so I have no choice. I do not have many side effects from Warfarin, but I am on less than half the dose you are taking.
Do discuss with your doctor at your earliest, surely within a week or two.
Keep in mind I am not telling you it is safe to stop taking your medications, I am just giving you my experience and thinking and leave it to you to decide. I am not making a recommendation.
I have been on 325 mg aspirin for about 1.5 years but had to stop due to stomach problems.
After that I did not take anything for a while but after being told time and time again about the stroke risk I started Warfarin. I am not at therapeutic levels yet so that explains the high dosage.
I am sorry you are having so much trouble with warfarin. What are your INR rates? I was placed on warfarin when I was diagnosed with AFib. It was hard for me to maintain therapeutic levels, too. Because I did not want to risk a stroke, I chose to fight and figure out how to make warfarin management work. So I made an appointment with a dietitian associated with with my coumadin clinic. That paid off in many ways. I learned to manage all the foods with vitamin K. I eat a consistent level of dark greens which helps me level out and stay in the therapeutic range. Because I am diligent, I have been able to lower my warfarin dose and stay around 2.5. Once I was able to stabilize my INR, I felt much better. It is certainly worth a try because you will begin to feel so much better.
My mom is on warfarin and she hates it. She says she feels groggy and annoyed at everything. I'm trying to find an alternative for her. She also says she needs to be really careful all the time now especially in the kitchen and and wearing gloves when shes gardening because of cuts.
She cut herself in the kitchen and wouldn't stop bleeding. I found some special bandages that work really well though called Qwick-aid. It's a good idea if you're on warfarin to keep these around the house because they work so quickly. https://www.qwickaid.com.
Does anyone have any recommendations for natural blood thinners? There HAS to be something out there that can make her feel better than this. It bothers me that she has a lower quality of life at her age:/
Not knowing her mg.daily,nor her INR range she's in,or how often she get's tested ,your concerns can't be close to guessing which way to go. I recently had to get rid of the uneducated help the Dr.hires to learn how to test and then follow up with a patient on wayfarin.Many times I was about to go to emergency room for blood was too thin, I need a 2-3 range,as I have Afib.Everyone person has a number that strive for due to their diagnosis.I learned to test myself by reading on internet the goal numbers,and how to omit a day if too high,or take add a pill if too low.Medicare pays for the machine to do the testing at home, at no cost to you,just your co-pay. If you check it every 3 days,you will learn how to control it,then test whenever you're Dr.wants.For myself,diet never effected my dose,so I eat everday the exact foods from last week.If this is learned,it's a wonder drug,around for over 50 yrs,cheap,not like the new,no blood testing expensive drugs out,these are dangerous,as you never know how thick your blood is every few days.I had a stroke on Pradaxa after 2 weeks,so be smart and read,try all advice,as we want to help ourselves,Dr,'s learn medicine,not how to omit it.I found that eating salad is fine,just not dark green,light colored lettuce is good,tomatoes,eat spinich to make blood thicker,if over your number,mine is 3,not knowing her number,she should try the same thing. My friend has been on this over 35 yrs,5 mg.and convinced me not to fear. She test fine every month,I test myself weekly,no cost for machine,just co-pay. Hope you see this,as I just found your post today while researching how to get off of beta blockers,that's another awful med that makes you feel dead.
I had the ablation surgery. The doctor's have increased my dosage. I've been a good little boy and followed their instructions, but no more! Since the surgery and dosage increase I find if I stand too quickly I get light headed, dizzy and fall down. Happened to me yesterday as I was crossing the street! Not good! I Googled quitting cold turkey which is how I ended up here. The answers so far from doctors says don't do it, you will die. From patients the overwhelming opinion is, get off it! I suspect hospitals give their doctors a "mechanic's guide" to the human body, if it does this, you do this. When you have symptoms not covered in the book the answer is "We're going to have to run more tests".
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.